Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Should Amiodarone be given to stop arrythmia?

i saw a post caesarian section lady who sustained epileptic fits (? eclampsia ) and cardiac arrest for 30 minutes. PH was low and heart rate of 160, blood pressure 90/60, ECG showed sinus tachycardia , adenosine was not helpful to stop the arrythmia nor 50 joules of cardioversion, so i started amiodarone but arrested again and died, was my action appropriate
Asked On : Sun, 8 Apr 2012
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hi there....
Low PH in this case is because of poor circulation and metabolic acidosis,BP of 90/60mmhg is not shock like state because BP is recordable,pulse rate of 160 can be because of hypotension and in this case there is no indication to give shock,adenosine or amiodarone,at this stage ideally one should give her a Magnessium sulphate 2 gm slow iv stat that has dual effect it stabalise the cardiac membrane and prevent arrytmis and second it is good for eclampsia,so your plan of management was not to the point and effective.
Answered: Sun, 15 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor